Jump to content

It's official..


wareagle
 Share

Recommended Posts

I finally got my official dx of pots..Unfortunatly it's not the kind that typically goes away. My doctor said that my sympathetic ns is so heightened that I've most likely had a problem for quite some time. I'm trying to accept that this is going to be a chronic problem for me..but I don't know how to deal with this. It's been over a year now..not working and most days can hardly get outa bed...I don't want this to be the rest of my life. I will be starting the trial and error of med. treatment. He is starting me on florinef and clonodine...I'm scared. I've read about others haveing problems with meds...I just don't want to get worse. He also said it would be at leaste 6 mths. till the meds could be adjusted and changed accordingly to provide relief...then if I'm lucky I may be able to work again..in another year. Of course he also said everyone is different and it's hard to put a time line on this. I trust this doc..he also had dysautonomia and his pt's seem pleased with him. It's just not what I wanted to hear.

I have so much anger and sadness..my body is constantly running..but I don't have and energy to release it. I try to distract myself..reading..watching TV..crochet..but it's always there. Every second of every day just below the surface is the question..what's going to happen to me? Am I ever going to be able to live alone and be independent again? How am I going to support myself as I get older (I've just turned 28)? Will I EVER smile again? There's just a constant fear of the future that I can't turn off.

Does anyone else have specific problems with the sympathetic ns? Has anyone had good results from these meds? ANY good thoughts or experiences would be much appriciated. Sorry about spelling..it's never been my strong point.

Thanks all for listening! :)

Link to comment
Share on other sites

I am so sorry that you are going through this right now. I got very depressed after my dx, but now I try to look at what is good in my life instead of what I am missing out on now. I think it is really hard at our age (I'm 24) because I felt like I was getting cheated out of life. It took me some time but I finally got to the stage of acceptance and am able to accept my restrictions. I still have days where I need to have a pity party and I still get really down, but I am lucky to have a good support system that helps me put a smile on my face. I know it is hard, but hopefully you can get through this time of trial and error with your meds. Florinef worked for me except that the dosage that provided the most relief caused me serious side effects that kind of outweighed the benefits that the med was providing. Now I am on florinef, proamitine, and zoloft, but I am still having a lot of trouble so I am going to see Dr. Grubb to see if he can help me out. I wish you good luck and don't give up!! If you need to talk you can email me!

Jaime

Link to comment
Share on other sites

War Eagle.

I am so sorry that you are having to go thru this. A lot of us on here are where you are. I have good days and bad days. Try to focus on the good things. Do you have family or friend support. Being 28 and faced with something like this is hard but your doctor did say you might be able to go to work in a year, right? That is something to look forward to. Maybe spend some time on perfecting your work skills at home. I am still trying to find my new niche in the world also. Try not to get too dishearted. We are always here to listen.........you can vent away...........you can tell us how you feel and we will try to help you thru. I hope you have alot of good days coming.

Paige

Link to comment
Share on other sites

Hi Wareagle, sorry that you've gotten a confirmed diagnosis. My sympathetic nervous system is very over responsive, so I'm sure we share similar symtpoms--however, I've had symptoms since early childhood and was likely born this way.

For some people, meds can make or break how functional they are able to be. Keep trying! One med may be horrible for me but work great for you... you'll never know until you try.

Try to do some exercise, even if it's while you lie down. Strong muscles can also be the difference between a bit of normalcy and none.

Nina :)

Link to comment
Share on other sites

I know how hard it is, having been bed-ridden, as you are, by this. I'm glad you have a specialist who can help you. Do not give up hope that your life can return to a high degree of normalcy. For many of us, it has, following or because of continued, effective medications and lifestyle changes. You will probably have to try some different medications, dosages and combinations to see what works for you, and it can be a very long haul.

One question I have is how your doctor knows that "it's not the kind that typically goes away." and that your "sympathetic ns is so heightened that I've most likely had a problem for quite some time." My POTS specialist said that it is very hard to predict who gets better (except that most people do get a lot better) or how long it would take someone to recover to a reasonably well state. I guess your physician is basing his assessment on his experience, but I am just very curious what made him come to those conclusions--if you know.

"Does anyone else have specific problems with the sympathetic ns?" I would say that we all do as that is a defining feature of POTS.

I truly think that the mind is a strong instrument for healing--based on my experience. I'm not saying that you shouldn't have times when you give in to feelings of despair regarding a chronic condition--it's natural to do so. But, I think it is also helpful to the healing process to work on cultivating a positive feeling about your future and your body's ability to heal. The body and mind can do amazing things. Read "Spontaneous Healing" by Andrew Weil if you feel up to reading. I found it helpful and hopeful.

Katherine

Link to comment
Share on other sites

Guest veryblue

I'm sorry to hear the news war eagle and hopefully you will return to good health soon. I dont know a whole lot about POTS and dont even really know that I have it cuz I can stand all day and feel fine. Anywho...can you give me the name and number of your doctor in P-Cola? I am willing to fly just about anywhere so somebody can tell me more about what is wrong with me.

You also said your doctor had dysautonomia...is he cured now and back to normal?

Link to comment
Share on other sites

I'm so sorry that you have this news, but I'd rather say I'm glad you found out so you can work on improving your quality of life. It does get better with time for most of us, but it can be difficult waiting to see how the various treatments will work for you. It took me about 3-4 months to see any improvement, after trying sevreal different medications, and every day felt like an eternity. Just don't get discouraged...when I was in your shoes I remember wanting it to just end, and thinking it was going to last forever...3 years later I lead a fairly normal life. I can't work full time but I do work at home part-time, go to college, and raise a toddler. I don't always feel great, but I have learned to modify my lifestyle and diet to manage my symptoms as best I can...lots of rest, eating the right foods, drinking tons of water, not over-exerting myself, and exercise. Everything helps...and a positive attitude is essential. Tell yourself that you WILL feel better, and make it your goal to see that you are doing everything you can do make that happen. Be sure you feel comfortable with your doctors, and your treatment. Educate yourself, become involved in support groups in your area, both on-line and in person. If you feel that it would help, you can talk to a phsychologist who has specialty in chronic illness. There is hope...and we are always here for you, on your good days and bad.

Link to comment
Share on other sites

So sorry to hear your dx but I have always felt that it is better to know what is wrong than to continue to worry about what it might be. I can understand your concerns with meds. Just take it slow and track any changes in your physical and emotional state after you begin any new med. I personally think that it doesn't take 6 months to adjust to new meds, especially if you find that you have drug sensitivity like many do. Some meds you know immediately are good for you and some are not. Just remember to be a strong advocate for your own health even with a dr. who is probably more understanding because of his own experience. YOUR experience may and probably will be different than his.

Believe that you will get better and good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...